mirtazepine 15mg first took last night

took first 15 mg of mirtazepine last night after about an hour i felt my body go weak/ tingly numb feeling. which started me to painc hmmm my bp was 149/89 pulse 72. i lay down in bed and said to myself just try fall asleep cos they are sleepers and its just kicking in chill out. i lay in bed closed my eyes and started drifting off when my eyes were closed i had flashing pictures of faces and mad shapes and odd things like they were floating towards me. has anyone experienced this and is it normal?

16 Replies

  • sounds like a migraine

  • I have experienced a similar feeling with another tablet, psychadelic colours flashing before my eyes and still hyped up the next day and over anxious. So, the next night I halved the tablet and that seemed to work for me. You may need to go back and see your GP though. Good luck. xx

  • i didnt have any pain though, so i can rule that out i think :) it was like i was watching a show all these images and faces even my own face coming towards me. il ring the doc today just to run this past him see what he says thanks :) guys

    jo x

  • Hi jo

    Yes I'm on it and you get weird dreams and you feel the sedation when you first start taking it. I'm up to 45mg and each time I alter it the dreams/instant sedation happen but like I say they do settle down. I've had some really bizarre dreams. I've got kids and if they shout I still hear them even though I get brilliant sleep with it take care love eve x

  • it was when i was closing my eyes i knew i was still somewhat awake due to the seditive part does this happen with you ? i dont think i was dreaming as i was awake. and the panic was because i took the tablet and worried then when i started to feel sleepy it felt so mad i started to panic. the only way i can describe what i was seeing was imagine been shown a slide show of photos but they were coming towards me like flashes though crazy. thank you eve :)

    jo x

  • Hi hun yes I know what you mean I described mine as an old cinefilm where everything goes past slightly out of focus. I've had pictures coming towards me too. I'm sure it will settle as your body gets used to it i think it relaxes your body quicker than your mind to begin with but check with your gp if you are worried. It's a good antidepressant and has really helped my anxiety too xx

  • Your bp is good ,mines 197/117 at 64 so no worries there. I cant comment on the drug as I haven't taken it.

    hope it calms down soon



  • i dont think im going to carry on with it, i feel terrible today keep going so lightheaded and then feeling like i cant feel my body i wont be taking another tonight, i dont want to feel like this and i dont have trouble sleeping and cant understand why the docs are giving me sleepers thanks

    jo x

  • Hi

    I get migraines , even though I get the visual disturbance , is not as you describe

    How ever , when I have been feeling really anxious & gone to bed & shut my eyes , I have seen images & strange things , but over the years , I have come to realise its my anxiety

    Don't feel you are a nuisance , but I would tell my GP I don't have trouble sleeping , & the only trouble with sleepers is they can leave you feeling rough sometimes the next day

    Sometimes , I do wonder if the GP tried half of what they ask us to take , if they would be so eager to give them us

    You need to stress you have children & cannot be knocked or want to feel out of it & ask what other help there might be

    See another GP , if you are not happy with the one you are seeing

    I no you have had treatments etc before , but don't give up

    Good luck




  • ive replied to your reply but dont know if i have to reply or comment for you to see it x

  • i dont have trouble sleeping, all i have trouble with is 27/7 anxiety thoughts and it tires me out and drains me. ive tried citalopram was on that for 2 n half year still didnt get back to my 100% self but was able to cope with it. then fluxetine 20 mg wow its digusting the side effects from that yak i lost 6 lb in 4 days. stopped them after 4 days. then trazadone 50mg first tablet i could cope second left me in bed all day so lightheaded sleepy zombie like stopped after 2 days. then now first 15mg mirtazepine last night felt rushes through my body after an hour or so, then when i closed my eyes i seen images objects like they were floating but coming towards me. and this morning wow i feel like im floating like numbness like cant feel my body so wired and im still tired. i know im sensetive to all these types of drugs and need to be started on a lower than normal dose the doc told me that its the lowest but im sure they can be lowered more. i told the doc i hv 3 kids and cant feel like this during the day as i cant function its so frustrating ive been cryin thinking im not going to get better :'( just want proper advise instead of my gp's thinking they know what they are doing although the last one ive seen did listen more than the others.

    thanks whywhy are you still taking these tablets

    jo x

  • Sorry

    I may have not explained , the tablets you have spoken about , I have never taken , but ones in the past that I have had the same effects

    I think some people seem to have a low tolerance to meds , I no I seem to

    Even if its a blood pressure tablet , I always have to start on a lower does & work my way up & I do find I tolerate meds better that way

    Its a hard one really , you could just take half the med at night & see if that makes a difference , also I no with meds the side effects can be bad but then get better if you can manage to stick with them

    For me for my anxiety , I wont take meds , that's just me , & for some they have been a life saver , its a personal choice

    I am on a list to see a psyhcologist , because that's the way I want to go with this

    I think , you have to do whats best for you , everyone can suggest & tell you what has worked for them , & then you need to push for what help you feel you want

    You sometimes do have to push as well , but don't give up , keep going




  • Hi jo hun oh I feel for you so much x I went from 30mg citalopram then straight switch to 45mg mirtazapine. The first two nights I experienced what you are experiencing but after this I noticed a big difference. I'm sensitive to antidepressants and have a rough time until they settle. Mirtazapine is a mild sedative so it does help with sleep but also it helps with my anxiety during the day. It is more sedating on a lower dose. Have they offered you therapy or counselling as medication alone isn't really helping get to the root of your anxiety. I wish I could help more love eve x

  • thanks guys :) yeah ive had councelling but felt it didnt work as i felt the anxietyb getting worse and worse so i decideed to stop i had 8 sessions of it. ive been referred to talking changes using cbt just waiting for an appointment they said it could take upto 6 weeks. i feel my anxiety trying to kick in because i dont like the fuzzy numb feeling feels like im guna drop to the floor or pass out my blood pressure is fine so theres no issues with that. its gotta be the meds effects and to be honest i go to the docs because this is exactly how i dont want to feel. i cant function on these especially been a single mam of 3. i feel like im putting pressure on my 12 year old getting her to do stuff around the house. i feel down because of the effects off the tablet and i bite at my kids i know i shouldnt and i appoligise after, i hate myself for biting at them but ive tried to explain to them that im in a tough situation atm. i could kick myself for coming off citalopram ohhhh. thanks whywhy and eve.i think im just guna stay off meds and give cbt a really good go as the side effects are bad and the docs tell me not to half them

    jo x

  • I have been taking mirtazapine in conjunction with the citalapram and propranol. Yea i did have wierd stuff happening when i first took it but i stuck it out and within a week or 2 i no longer had any of that. Its worth sticking it out if you can be to bear with it..

  • i cant bear it not with 3 kids its so im not taking another tonight, this morning i couldnt get out of bed again. i cant take sedetives especially ones this strong hmmmm its so frustrating

    jo x

You may also like...